26 . September , 2018 - Wednesday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Nyquil Liquicap

Big Image

Generic Name: acetaminophen, dextromethorphan, doxylamine, and pseudoephedrine (a seet a MIN o fen, dex troe meth OR fan, dox IL a meen, soo doe e FED rin)
Brand Names: Alka-Seltzer Plus Night Time Cold Liquigel, All-Nite Cold, Nyquil Cold Medicine, Nyquil Hot Therapy, Nyquil Liquicap, Robitussin Night Cold, Tylenol Flu NightTime

What is Nyquil Liquicap (acetaminophen, dextromethorphan, doxylamine, and pseudoephedrine)?

Acetaminophen is a pain reliever and fever reducer.

Doxylamine is an antihistamine that reduces the natural chemical histamine in the body. Histamine can produce symptoms such as sneezing, runny nose, and watery eyes.

Dextromethorphan is a cough suppressant. It affects the cough reflex in the brain that triggers coughing.

Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion (stuffy nose).

The combination of acetaminophen, dextromethorphan, doxylamine, and pseudoephedrine is used to treat runny or stuffy nose, sinus congestion, cough, and pain or fever caused by the common cold, allergies, or the flu.

Dextromethorphan will not treat a cough that is caused by smoking.

Acetaminophen, dextromethorphan, doxylamine, and pseudoephedrine may also be used for purposes other than those listed in this medication guide.

What is the most important information I should know about acetaminophen, dextromethorphan, doxylamine, and pseudoephedrine?

Always ask your doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough or cold medicine in very young children. Do not take a cough or cold medicine if you have used an MAO inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate) within the past 14 days. Serious, life-threatening side effects can occur if you take a cough or cold medicine before the MAO inhibitor has cleared from your body. Do not take more of this medication than is recommended. An overdose of acetaminophen can cause damage to your liver. The maximum amount of acetaminophen for adults is 1 gram (1000 mg) per dose and 4 grams (4000 mg) per day. Do not use any other over-the-counter cough, cold, allergy, pain, or sleep medication without first asking your doctor or pharmacist. If you take certain products together you may accidentally take too much of a certain drug. Read the label of any other medicine you take to see if it contains acetaminophen, dexrtomethorphan, doxylamine, or pseudoephedrine.

What should I discuss with my healthcare provider before taking acetaminophen, dextromethorphan, doxylamine, and pseudoephedrine?

Do not use this medication if you are allergic to acetaminophen, dextromethorphan, doxylamine, or pseudoephedrine, or to similar medications such as other decongestants, diet pills, stimulants, or ADHD medications. Do not use this medication if you have used an MAO inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate) within the past 14 days. Serious, life-threatening side effects can occur if you take a cough or cold medicine before the MAO inhibitor has cleared from your body.

Before taking acetaminophen, dextromethorphan, doxylamine, and pseudoephedrine, tell your doctor if you are allergic to any drugs, or if you have:

  • liver disease;

  • alcoholism or cirrhosis of the liver;

  • heart disease or high blood pressure;

  • diabetes; or

  • a thyroid disorder.

If you have any of these conditions, you may not be able to use this medication, or you may need a dosage adjustment or special tests during treatment.

FDA pregnancy category C. This medication may be harmful to an unborn baby. Tell your doctor if you are pregnant or plan to become pregnant during treatment. This medication may pass into breast milk and could harm a nursing baby. Do not use this medication without telling your doctor if you are breast-feeding a baby.

Artifically-sweetened liquid forms of cough-and-cold medications may contain phenylalanine. This would be important to know if you have phenylketonuria (PKU). Check the ingredients and warnings on the medication label if you are concerned about phenylalanine.

How should I take Nyquil Liquicap (acetaminophen, dextromethorphan, doxylamine, and pseudoephedrine)?

Use this medication exactly as directed on the label, or as it has been prescribed by your doctor. Do not use the medication in larger amounts, or use it for longer than recommended. Cough-and-cold medicines should be taken only for a short time until your symptoms clear up.

Drink extra fluids to help loosen the congestion and lubricate your throat while you are taking this medication. An overdose of acetaminophen can cause serious harm. The maximum amount of acetaminophen for adults is 1 gram (1000 mg) per dose and 4 grams (4000 mg) per day. Taking more acetaminophen could cause damage to your liver. One packet of acetaminophen, dextromethorphan, doxylamine, and pseudoephedrine powder may contain up to 1000 mg of acetaminophen. Know the amount of acetaminophen in the specific product you are taking. Always ask your doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough or cold medicine in very young

Measure the liquid form of this medicine with a special dose-measuring spoon or cup, not a regular table spoon. If you do not have a dose-measuring device, ask your pharmacist for one.

Talk with your doctor if your symptoms do not improve after 7 days of treatment, or if you have a fever with a headache, cough, or skin rash.

If you need to have any type of surgery, tell the surgeon ahead of time if you have used this medication within the past few days.

Store the medicine at room temperature, away from heat, light, and moisture.

What happens if I miss a dose?

Take the missed dose as soon as you remember. If it is almost time for your next dose, skip the missed dose and take the medicine at your next regularly scheduled time. Do not take extra medicine to make up the missed dose.

What happens if I overdose?

Seek emergency medical attention if you think you have used too much of this medicine.

Symptoms of an overdose may include dry mouth, feeling restless or nervous, dizziness, drowsiness, nausea, vomiting, diarrhea, stomach pain, loss of appetite, increased sweating, warmth or tingly feeling, seizure (convulsions), or coma.

What should I avoid while taking acetaminophen, dextromethorphan, doxylamine, and pseudoephedrine?

Do not use any other over-the-counter cough, cold, allergy, pain, or sleep medication without first asking your doctor or pharmacist. Acetaminophen, dextromethorphan, doxylamine and pseudoephedrine are contained in many cold, pain, and sleep medicines available over the counter. If you take certain products together you may accidentally take too much of a certain drug. Read the label of any other medicine you take to see if it contains acetaminophen, dexrtomethorphan, doxylamine, or pseudoephedrine. Avoid drinking alcohol. It can increase your risk of liver damage while taking acetaminophen. If you drink more than three alcoholic beverages per day, do not take acetaminophen without your doctor's advice, and never take more than 2 grams (2000 mg) per day. This medication can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert.

Avoid taking diet pills, caffeine pills, or other stimulants (such as ADHD medications) without your doctor's advice. Taking a stimulant together with cough or cold medicine can increase your risk of unpleasant side effects.

What are the possible side effects of acetaminophen, dextromethorphan, doxylamine, and pseudoephedrine?

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Stop using this medication and call your doctor at once if you have any of these serious side effects:
  • fast, pounding, or uneven heartbeat;

  • severe dizziness, anxiety, restless feeling, or nervousness;

  • confusion, hallucinations, unusual thoughts or behavior;

  • slow, shallow breathing;

  • easy bruising or bleeding, unusual weakness, fever, chills, body aches, flu symptoms;

  • increased blood pressure (severe headache, blurred vision, trouble concentrating, chest pain, numbness, seizure); or

  • nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes).

Keep using the medication and talk with your doctor if you have any of these less serious side effects:

  • mild loss of appetite, upset stomach;

  • warmth, tingling, or redness under your skin;

  • sleep problems (insomnia);

  • feeling excited or restless;

  • skin rash or itching;

Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.

What other drugs will affect acetaminophen, dextromethorphan, doxylamine, and pseudoephedrine?

Before taking this medication, tell your doctor if you are using any of the following drugs:

  • celecoxib (Celebrex);

  • cinacalcet (Sensipar);

  • darifenacin (Enablex);

  • imatinib (Gleevec);

  • isoniazid;

  • quinidine (Quinaglute, Quinidex);

  • ranolazine (Ranexa)

  • ritonavir (Norvir);

  • sibutramine (Meridia);

  • terbinafine (Lamisil);

  • zidovudine (Retrovir, AZT);

  • medicines to treat high blood pressure;

  • gout medications such as probenecid (Benbemid) or sulfinpyrazone;

  • antidepressant medications such as amitriptyline (Elavil, Etrafon), bupropion (Wellbutrin, Zyban), fluoxetine (Prozac, Sarafem), fluvoxamine (Luvox), imipramine (Janimine, Tofranil), paroxetine (Paxil), sertraline (Zoloft), others;

  • a beta-blocker such as atenolol (Tenormin), bisoprolol (Zebeta), carvedilol (Coreg), esmolol (Brevibloc), labetalol (Normodyne, Trandate), metoprolol (Lopressor, Toprol), nadolol (Corgard), propranolol (Inderal, InnoPran), sotalol (Betapace), or timolol (Blocadren); or

  • seizure medication such as phenytoin (Dilantin) or phenobarbital (Luminal, Solfoton).

If you are using any of these drugs, you may not be able to use acetaminophen, dextromethorphan, doxylamine, and pseudoephedrine, or you may need dosage adjustments or special tests during treatment.

There may be other drugs not listed that can affect acetaminophen, dextromethorphan, doxylamine, and pseudoephedrine. Tell your doctor about all the prescription and over-the-counter medications you use. This includes vitamins, minerals, herbal products, and drugs prescribed by other doctors. Do not start using a new medication without telling your doctor.

Where can I get more information?

  • Your pharmacist has information about acetaminophen, dextromethorphan, doxylamine, and pseudoephedrine written for health professionals that you may read.

What does my medication look like?

Acetaminophen, dextromethorphan, doxylamine, and pseudoephedrine is available over the counter under many brand and generic names. Ask your pharmacist any questions you have about this medication, especially if it is new to you.

  • Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
  • Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.
Copyright 1996-2006 Cerner Multum, Inc. Version: 6.03. Revision Date: 1/24/07 9:49:13 AM.

Recent Drug Updates at DrugIndexOnline:





Avobenzone, Octyl Methoxycinnamate, Octyl Salicylate, and Oxybenzone Topical Avobenzone, Octyl Methoxycinnamate, Octyl Salicylate, and Oxybenzone Topical
Some commonly used brand names are: In the U.S.— A-Fil 33 Aquaderm Sunscreen Moisturizer 49 Aquaray Sunscreen 42 Bain de Soleil All Day For Kids 38 Bain de Soleil All Day Sunfilter 39 Bain de Soleil Mega Tan 34 Bain de Soleil Orange Gelee 41 Bain de Soleil Sand Buster 41 Bain de Soleil SP more...

Bromocriptine Bromocriptine
Some commonly used brand names are: In the U.S.— Parlodel Parlodel SnapTabs In Canada— Alti-Bromocriptine Apo-Bromocriptine Parlodel Generic name product may be available in the U.S. and Canada. Category Antidyskinetic Antihyperprolactinemic Dopamine agonist Growth hormone su more...

Clearasil Medicated Deep Cleanser Topical Solution Topical Clearasil Medicated Deep Cleanser Topical Solution Topical
Some commonly used brand names are: In the U.S.— Antinea Buf-Puf Acne Cleansing Bar with Vitamin E Calicylic Creme Clearasil Clearstick Maximum Strength Topical Solution Clearasil Clearstick Regular Strength Topical Solution Clearasil Double Textured Pads Maximum Strength Clearasil Double more...

CVS Gas Relief Liquid Drops CVS Gas Relief Liquid Drops
Generic Name: Simethicone Liquid Drops (sih-METH-ih-cone) Brand Name: CVS Gas ReliefCVS Gas Relief Liquid Drops is used for:Relieving pressure, bloating, and gas in the digestive tract. It may also be used for other conditions as determined by your doctor. CVS Gas Relief Liquid Drops is an antif more...

Disipal Disipal
Some commonly used brand names are: In the U.S.— Antiflex Banflex Flexoject Mio-Rel Myolin Myotrol Norflex Orfro Orphenate In Canada— Disipal Norflex Generic name product may be available in the U.S. Category Parkinsonism therapy adjunct Skeletal muscle relaxant Descripti more...

Erythromycin, Benzoyl peroxide Erythromycin, Benzoyl peroxide
Generic name: Erythromycin, Benzoyl peroxide Brand names: Benzamycin Why is Erythromycin, Benzoyl peroxide prescribed? A combination of the antibiotic erythromycin and the antibacterial agent benzoyl peroxide, Benzamycin is effective in stopping the bacteria that cause acne and in reducing acne more...

Gentak Drops Gentak Drops
Generic Name: Gentamicin Eye Drops (jen-ta-MYE-sin) Brand Name: Examples include Genoptic and GentakGentak Drops is used for:Treating surface eye infections caused by certain bacteria. It may also be used for other conditions as determined by your doctor. Gentak Drops is a topical antibiotic. I more...

Nadolol and Bendroflumethiazide Nadolol and Bendroflumethiazide
Some commonly used brand names are: In the U.S.— Corzide 40/5 4 Corzide 80/5 4 Inderide 6 Inderide LA 6 Lopressor HCT 3 Tenoretic 50 1 Tenoretic 100 1 Timolide 10-25 7 Ziac 2 In Canada— Corzide 4 Inderide 6 Tenoretic 1 Timolide 7 Viskazide 5 Note: For quick reference, the fo more...